Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Burlington, VT

August 7, 2021St. Lawrence County, New York

NWS Burlington, VT issued this special weather statement at Aug 7, 2021, 3:45 PM EDT for St. Lawrence County, New York. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 3:45 PM EDT (19:45 UTC)
Expired
Aug 7, 2021, 5:15 PM EDT
In force
90 min
Issued by
NWS Burlington, VT
Hail
0.00 in
Wind
30

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 122 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS81 KBTV 071945
SPSBTV

Special Weather Statement
National Weather Service Burlington VT
345 PM EDT Sat Aug 7 2021
 
NYZ026-087-072115-
Northern St. Lawrence NY-Southwestern St. Lawrence NY-
345 PM EDT Sat Aug 7 2021

...An area of thunderstorms with heavy rainfall will impact portions 
of north central St. Lawrence County through 515 PM EDT...

At 340 PM EDT, showers and thunderstorms extended from north central 
Saint Lawrence County, west and southwest across the St. Lawrence 
River and into southern Ontario, moving east at 20 mph. 1 to 2 
inches of rainfall is being estimated from near Chipman west to the 
St. Lawrence River. An additional inch of rainfall will be possible 
in this area.

HAZARD...Winds in excess of 30 mph and torrential rainfall, which 
         will lead to ponding of water on roads and localized 
         and minor poor drainage flooding.

SOURCE...Radar indicated.

IMPACT...ponding of water on roads and reduced visibilities.

Locations impacted include...
Waddington, Madrid and Chipman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall with these storms may lead to localized 
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4485 7527 4484 7527 4485 7526 4483 7504
      4474 7506 4478 7538 4479 7536 4479 7535
      4480 7534 4480 7533 4483 7529 4484 7530
      4485 7528
TIME...MOT...LOC 1940Z 268DEG 18KT 4480 7535 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

JMG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:02 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 7, 2:02 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
202 PM EDT Sat Aug 7 2021

.SYNOPSIS...
Warm and increasingly humid airmass combined with a weak boundary
approaching late today and tonight and lingering on Sunday means a
chance of afternoon showers and thunderstorms today and Sunday but
much of each day will be dry.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 202 PM EDT Saturday...Scattered showers have developed in
two general areas: across the International Border and off the
Adirondacks into southern Addison and northern Rutland counties.
Thunderstorms over eastern Ontario are migrating towards
northern St. Lawrence County and will be the main area to watch.
Otherwise, with plenty of instability and loss of capping
inversion, we should see more isolated to scattered showers and
thunderstorms across the region, peaking late this afternoon.

Previous Discussion...
Upper trof and front in Ontario to slowly shift E and then drop
southward later today/tonight and eventually across southern
tier Sunday.

However, there is one small fly in the ointment for this
morning...a renegade, compact area of showers in the southern
Adirondacks/Northern Hudson Vly which will diminish as it moves
across central Vt this morning.

Then later today...instability and lift appear disjointed as
the best instability appears across cent/southern FA while
slightly better lift associated with the above mentioned
trof/front. Therefore, a chance of showers and some t-storms
this afternoon but should be more isold/sct in nature.

Loss of daytime heating will diminish threat tonight then limited
instability and lift across cent/srn FA will bring about more
chances for isold-sct shower/t-storm activity on Sunday.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
As of 332 AM EDT Saturday...Any lingering showers or thunderstorms
will quickly dissipate Sunday evening as daytime heating is lost. A
shower or two will be possible, but overall expect it'll be dry with
perhaps some valley fog developing by daybreak Monday. Surface
ridging begins to move east on Monday, ushering in more moisture and
warm temperatures as southwest flow sets up over the area. Not much
in the way of forcing as we'll remain under a ridge aloft, but can't
rule out a few showers developing off the higher terrain during the
afternoon hours given the hot and humid airmass. Lapse rates will be
poor due to warmer air aloft, so not expecting much in the way of
any thunderstorms; there will be some elevated instability over the
St Lawrence Valley and western portions of the Adirondacks, so that
would be the most likely location to have a rumble of thunder or
two. Otherwise, partly sunny skies will dominate. Areas west of the
Greens will be warmest, topping out in the lower to mid 80s, while
eastern Vermont will be a few degrees cooler.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 332 AM EDT Saturday...Still anticipating a stretch of hot,
humid weather for much of next week as we remain on the periphery of
surface high pressure centered over the Atlantic. While there are
still differences in model solutions for next week, the overall
consensus is that a very warm and humid airmass will settle over the
region, resulting in high temperatures in the mid 80s to around 90
while dewpoints will be in the 60s to near 70. As such, heat index
values in the lower to mid 90s are possible, especially in the St
Lawrence and Champlain Valleys. Tuesday has the best chance of
remaining dry, but then precipitation chances increase through the
rest of the week as an upper trough swings eastward from the Great
Lakes. The highest chances of showers/thunderstorms will be on
Thursday and Friday as a couple of cold fronts/surface troughs push
southeast out of Ontario and across the North Country. It's not
until the second of these features moves through late Friday that we
finally see a return to cooler and drier air.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 18Z Sunday...Currently VFR at TAF sites with scattered
showers across the region. Expect some of these showers to grow
into thunderstorms with best chance of thunder, lowering cloud
bases, and reductions in visibility across northern terminals
this afternoon, peaking in the 20 to 23Z period. A brief strong
wind gust is possible, and otherwise non-thunderstorm winds
remain in the 5 to 12 knot range mainly out of the southwest.
After 00Z, lack of wind and moist boundary layer will lead to
areas of patchy fog and low clouds, with dense fog expected at
MPV.

Outlook...

Sunday Night: VFR. Slight chance SHRA.
Monday: VFR. Slight chance SHRA.
Monday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Tuesday: VFR. Slight chance SHRA, Slight chance TSRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: VFR. Chance SHRA, Chance TSRA.
Wednesday Night: VFR. Chance SHRA, Slight chance TSRA.
Thursday: Mainly VFR, with local IFR possible. Chance SHRA,
Chance TSRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...SLW
NEAR TERM...Kutikoff/SLW
SHORT TERM...Hastings
LONG TERM...Hastings
AVIATION...Kutikoff
Hazardous weather outlook, Aug 7, 3:21 AM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
321 AM EDT Sat Aug 7 2021

NYZ026>031-034-035-087-VTZ001>012-016>019-080730-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
321 AM EDT Sat Aug 7 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms, especially in the north later
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Summertime heat and humidity return this week with temperatures in
the 80s to lower 90s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 3:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
345 PM EDT Sat Aug 7 2021

NYZ026-087-072115-
Northern St. Lawrence NY-Southwestern St. Lawrence NY-
345 PM EDT Sat Aug 7 2021

...An area of thunderstorms with heavy rainfall will impact portions
of north central St. Lawrence County through 515 PM EDT...

At 340 PM EDT, showers and thunderstorms extended from north central
Saint Lawrence County, west and southwest across the St. Lawrence
River and into southern Ontario, moving east at 20 mph. 1 to 2
inches of rainfall is being estimated from near Chipman west to the
St. Lawrence River. An additional inch of rainfall will be possible
in this area.

HAZARD...Winds in excess of 30 mph and torrential rainfall, which
         will lead to ponding of water on roads and localized
         and minor poor drainage flooding.

SOURCE...Radar indicated.

IMPACT...ponding of water on roads and reduced visibilities.

Locations impacted include...
Waddington, Madrid and Chipman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall with these storms may lead to localized
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4485 7527 4484 7527 4485 7526 4483 7504
      4474 7506 4478 7538 4479 7536 4479 7535
      4480 7534 4480 7533 4483 7529 4484 7530
      4485 7528
TIME...MOT...LOC 1940Z 268DEG 18KT 4480 7535

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:11 PM EDTSpecial Weather StatementBTVGrand Isle34 min
Aug 7, 6:26 PM EDTSpecial Weather StatementBTVChittenden, Lamoille34 min
Aug 7, 6:58 PM EDTSpecial Weather StatementBTVWashington32 min
Aug 7, 7:52 PM EDTSpecial Weather StatementBTVOrange, Washington68 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.